Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Hilbert's tenth problem for rings of algebraic functions in one variable over fields of constants of positive characteristic


Author: Alexandra Shlapentokh
Journal: Trans. Amer. Math. Soc. 333 (1992), 275-298
MSC: Primary 11U05; Secondary 14H05
MathSciNet review: 1091233
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The author builds an undecidable model of integers with certain relations and operations in the rings of $ S$-integers of algebraic function fields in one variable over fields of constants of positive characteristic, in order to show that Hilbert's Tenth Problem has no solution there.


References [Enhancements On Off] (What's this?)

  • [1] Martin Davis, Yuri Matijasevič, and Julia Robinson, Hilbert’s tenth problem: Diophantine equations: positive aspects of a negative solution, Mathematical developments arising from Hilbert problems (Proc. Sympos. Pure Math., Vol. XXVIII, Northern Illinois Univ., De Kalb, Ill., 1974) Amer. Math. Soc., Providence, R. I., 1976, pp. 323–378. (loose erratum). MR 0432534 (55 #5522)
  • [2] J. Denef, The Diophantine problem for polynomial rings of positive characteristic, Logic Colloquium ’78 (Mons, 1978) Stud. Logic Foundations Math., vol. 97, North-Holland, Amsterdam-New York, 1979, pp. 131–145. MR 567668 (81h:03090)
  • [3] Claude Chevalley, Introduction to the Theory of Algebraic Functions of One Variable, Mathematical Surveys, No. VI, American Mathematical Society, New York, N. Y., 1951. MR 0042164 (13,64a)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 11U05, 14H05

Retrieve articles in all journals with MSC: 11U05, 14H05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1992-1091233-2
PII: S 0002-9947(1992)1091233-2
Article copyright: © Copyright 1992 American Mathematical Society